January 04, 2014

I did my annual "take prednizone in December to make it through the season" trick. It worked yet again. Despite the weather changes, cold and rainy, I  continued to teach full-time and get Christmas ready for my family of 6, plus buy/make and ship gifts to other relatives and friends. I took the full dose for 2 weeks and the third week I cut the pills in half to ween off thinking that would help. Right! My first 2 days off the prednizone I was okay and then spent 4 days in bed. Maybe I have the flu or maybe it's just my body reacting to the lack of the good stuff. Each year I have the same dilemma, do I take the medicine to feel normal for 3 weeks knowing I'll be in the dumps for a few days after or just continue in pain as I attempt to make the Christmas season nice for my family? Each year I conclude that whatever side effects reveal themselves at the end, I at least got to enjoy 3 weeks of heavenly bliss (for me that means an almost pain-free life). 

Maddie was also on prednizone, starting hers in mid-November. She started flairing and as usual we had her on Naproxen right away. But then the sausage toe grew, and kept growing, and it was Nutcracker season. Maddie had been at the dance studio every day and couldn't let sausage toes get in the way. So the doctor said she needed the prednizone. She, like I, was fine while on it and then at the end of the ween-off she went into a little depression. Imagine a depressed 11-year-old. It was very real but thank heavens it only lasted a few days. This may feel like the miracle drug while we're taking it but oh my, what chaos it causes when we come off. 

No comments: